Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2007
Flash Flood Watch 6, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 25, 2007, 8:12 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2007, 8:12 PM CDT (01:12 UTC)
- Expired
- Sep 26, 2007, 2:59 AM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 260112 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 912 PM AST TUE SEP 25 2007 VIZ002-261315- /O.NEW.TJSJ.FF.A.0006.070926T0112Z-070926T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ST CROIX 912 PM AST TUE SEP 25 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF THE U.S. VIRGIN ISLANDS... INCLUDING THE FOLLOWING AREA...ST CROIX. * THROUGH WEDNESDAY MORNING * NUMEROUS INTENSE THUNDERSTORMS WERE OCCURRING SOUTH THROUGH EAST OF ST CROIX AT 9 PM...AND ARE EXPECTED TO SPREAD ACROSS THE ISLAND OVERNIGHT. HEAVY RAIN FROM INTERMITTENT THUNDERSTORMS MAY INDUCE FLASH FLOODING AND OVERFLOWING STREAMS AND GUTS ACROSS THE ISLAND. THIS VERY ACTIVE WEATHER IS EXPECTED TO AFFECT THE ISLAND INTERMITTENTLY THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ SS
1 follow-up statement
000 WGCA62 TJSJ 260759 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 359 AM AST WED SEP 26 2007 VIZ002-260900- /O.CAN.TJSJ.FF.A.0006.000000T0000Z-070926T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ST CROIX 359 AM AST WED SEP 26 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR ST CROIX IN THE U.S. VIRGIN ISLANDS HAS BEEN CANCELLED. AT 353 AM AST...DOPPLER WEATHER RADAR INDICATED THAT MOST OF THE SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING ST CROIX EARLIER...HAD WEAKENED AND MOVED AWAY FROM THE AREA. ALTHOUGH A BRIEF...SCATTERED SHOWER OR THUNDERSTORM IS STILL POSSIBLE FOR THE NEXT HOUR OR SO...THE IMMEDIATE RISK FOR ANY ADDITIONAL...PERSISTENT HEAVY RAINFALL OR FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH WAS CANCELLED. $$ BCS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 2:59 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Sep 25, 2:59 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 359 PM AST TUE SEP 25 2007 .DISCUSSION...A SURFACE TROUGH EXTENDING FROM THE COAST OF SOUTH AMERICA NORTHEAST ACROSS THE CENTRAL CARIBBEAN AND THEN CONTINUING NORTHEAST ACROSS THE MONA PASSAGE AND THE ATLANTIC FOR SEVERAL HUNDRED MILES...WILL CONTINUE TO SHIFT WEST NORTHWEST ACROSS HISPANIOLA THIS EVENING AND OVERNIGHT. THIS FEATURE WILL LOOSE ITS INFLUENCE OVER THE LOCAL ISLANDS. A TROPICAL WAVE ACROSS THE EASTERN CARIBBEAN...OR ALONG 63 WEST THIS AFTERNOON...WILL CONTINUE TO MOVE TO THE WEST NORTHWEST THIS EVENING AND OVERNIGHT REACHING THE LOCAL ISLANDS LATE THIS EVENING...OVERNIGHT AND TOMORROW. THIS WAVE WILL BRING A SIGNIFICANT INCREASE IN SHOWERS AND THUNDERSTORMS ACTIVITY...WITH GUSTY WINDS TO THE NORTHERN LEEWARD ISLANDS...THE BRITISH AND US VIRGIN ISLANDS AND PUERTO RICO DURING THE NEXT 24 HOURS. INTERESTS IN THESE AREAS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THIS EVENING AND OVERNIGHT...WITH HIGHER GUSTS AND SEAS NEAR SHOWERS AND THUNDERSTORMS OVERNIGHT THROUGH TOMORROW NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 86 77 / 40 50 70 50 STT 86 81 84 80 / 40 70 70 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/72
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 615 AM AST TUE SEP 25 2007 PRZ001>013-AMZ710>750-261000- 615 AM AST TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE INTERIOR OF PUERTO RICO THIS AFTERNOON...WITH THE MOST NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED OVER THE INTERIOR AND WESTERN SECTIONS OF THE ISLAND. ADDITIONALLY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS PORTIONS OF THE METRO AREA ASSOCIATED WITH CLOUDS AND SHOWERS STREAMING OFF EL YUNQUE. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED...ALTHOUGH LOCALIZED FLOODING WILL BE POSSIBLE DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN... A TROPICAL WAVE OVER THE LESSER ANTILLES HAS THE POTENTIAL TO BRING WIDESPREAD MODERATE TO HEAVY RAINFALL TO PUERTO RICO ON WEDNESDAY. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WILL BE POSSIBLE ACROSS LOWER ELEVATIONS...WITH THE POTENTIAL FOR THREE TO FIVE INCHES OF RAINFALL ACROSS THE INTERIOR SECTIONS OF THE ISLAND. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE RIVER AND FLASH FLOODING...AS WELL AS INDUCE MUDSLIDES ACROSS AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-261000- 615 AM AST TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED PASSING SHOWERS AND AN ISOLATED THUNDERSTORM CAN BE EXPECTED ACROSS THE U.S. VIRGIN ISLAND TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A TROPICAL WAVE...CURRENTLY ALONG THE LESSER ANTILLES...WILL APPROACH THE LOCAL ISLANDS EARLY WEDNESDAY. THIS WAVE WILL BRING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...WITH THE POTENTIAL FOR LOCALIZED FLOODING...ON WEDNESDAY. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WILL BE POSSIBLE...WITH THE POTENTIAL FOR MUDSLIDES ACROSS AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
Nearby
Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.